Alert archive / Florida / Wind Chill Advisories in 2020
Wind Chill Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Feb 21, 2020, 3:17 PM EST for Lake County, Volusia County, Florida. It took effect at Feb 22, 2020, 2:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2020, 3:17 PM EST (20:17 UTC)
- In effect from
- Feb 22, 2020, 2:00 AM EST
- Expired
- Feb 22, 2020, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576 WWUS42 KMLB 212017 WSWMLB URGENT - WINTER WEATHER MESSAGE National Weather Service Melbourne FL 317 PM EST Fri Feb 21 2020 FLZ041-044-144-221300- /O.NEW.KMLB.WC.Y.0002.200222T0700Z-200222T1300Z/ Inland Volusia-Northern Lake-Southern Lake- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Clermont, Mascotte, and Groveland 317 PM EST Fri Feb 21 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY... * WHAT...Cold wind chills expected due temperatures falling into the low 40s and northerly winds around 10 to 15 mph. Expect wind chills as low as 33 to 35 degrees. * WHERE...Inland Volusia, Northern Lake and Southern Lake County. * WHEN...2 AM to 8 AM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Make sure you dress appropriately for the cold weather, including a coat, a hat and gloves. $$ Combs
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 21, 9:29 AM EST, 5 hours 48 minutes earlier.
Area forecast discussion, Feb 21, 9:29 AM EST, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
929 AM EST Fri Feb 21 2020
.UPDATE...
...Significant High Seas/High Surf Event Today-Saturday with Minor
to Moderate Beach Erosion Expected...
...Very Windy/Gusty and Much Cooler Today...
East central Florida is currently sandwiched in between a strong
cold front now across south Florida and a strong 1041 mb high
pressure centered across OK/MO/AR. As a result, a very tight
pressure gradient has set up with roughly a 5 mb difference from
West Palm Beach to Daytona Beach, making strong winds the main
concern for today.
Northerly winds are already gusting to 35 to 40 mph across the
immediate coast and barrier islands with gusts of 25 mph to 30 mph
being observed farther inland. This trend will continue through
this evening with the strongest winds toward the coast (gusts of 35
to 40 mph) and gusts of 30 to 35 mph inland.
Cold air advection and overcast skies will keep temperatures nearly
steady through the day, and with the strong northerly winds it will
feel quite raw out. Intermittent light rain or drizzle is also
expected to continue, especially closer to the coast.
The strong northerly winds and building seas will lead to dangerous
surf conditions and minor to moderate beach erosion at area beaches,
with large breaking waves up to 9 feet. A High Surf Advisory remains
in effect for today and tonight for these hazardous conditions.
&&
.AVIATION...
Strong northerly winds and overcast skies will continue to be the
story today. CIGS ranging from OVC009-OVC012 can be expected
through at least this morning with a gradual lifting to OVC015-020
this afternoon. Brief reductions in VSBY due to -RA/-DZ will also
remain possible but mainly along the coast. By this evening into
tonight, cloud cover is expected become scattered from north to
south with some BKN030-BKN035 ceilings remaining possible from
MLB-SUA.
&&
.MARINE...
Today-Tonight (previous)...Strong northerly surge behind the cold
front will produce very hazardous boating conditions across the
coastal waters today into tonight. A Gale Warning now in effect
north of Sebastian Inlet will expand southward by daybreak for
north winds increasing to 25-30 knots with frequent gusts to gale
force expected. Seas will build to 12-16 ft over the Gulf Stream
through late afternoon and 8- 11 ft nearshore. Gale Warning will
transition to a Small Craft Advisory late tonight as winds veer
N/NE and decrease to 20-25 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 56 46 65 51 / 30 20 10 10
MCO 57 46 70 52 / 20 10 0 0
MLB 60 53 70 55 / 40 30 20 10
VRB 63 57 71 55 / 40 30 20 20
LEE 55 40 68 51 / 10 0 0 0
SFB 55 44 68 51 / 20 10 10 0
ORL 57 45 68 53 / 20 10 0 0
FPR 63 56 71 55 / 40 30 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 4 AM EST Sunday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Southern Brevard-St.
Lucie.
Wind Advisory until 3 AM EST Saturday for Indian River-Martin-
St. Lucie.
Wind Advisory until 3 AM EST Saturday for Coastal Volusia-
Northern Brevard-Southern Brevard.
Wind Advisory until 8 PM EST this evening for Inland Volusia-
Okeechobee-Orange-Osceola-Seminole.
Lake Wind Advisory until 8 PM EST this evening for Northern Lake-
Southern Lake.
AM...Small Craft Advisory from 3 AM Saturday to 4 AM EST Sunday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
Gale Warning until 3 AM EST Saturday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Combs/Negron/GlittoHazardous weather outlook, Feb 21, 10:44 AM EST, 4 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1044 AM EST Fri Feb 21 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-220100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1044 AM EST Fri Feb 21 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT. .HIGH WIND IMPACT... North winds will increase up to 25 to 30 mph along the immediate coast and barrier islands with gusts up to 40 mph, while inland wind speeds will reach 20 to 25 mph with gusts up to 30 to 35 mph into the afternoon through early evening. A Wind Advisory remains in effect along the coast through late tonight, and over much of the interior from late morning through early evening. Across Lake County, a Lake Wind Advisory is in effect for gusty north winds closer to 20 mph. .COASTAL FLOOD IMPACT... Large breaking waves up to 9 feet will produce very rough surf and minor to moderate beach erosion, especially during the times of high tide. A High Surf Advisory is in effect along the entire east central Florida coast into Saturday night. .RIP CURRENT IMPACT... Strong northerly winds and rapidly building seas will produce dangerous rip currents, very rough surf, and a strong southward flowing longshore current today. Entering the surf is not advised due to these hazardous conditions. .WIND AND SEA IMPACT... Very hazardous boating conditions will occur across the waters today through tonight with a Gale Warning in effect for the entire coastal waters. North winds increasing up to 25 to 30 knots will frequently gust to gale force, with seas building up to 8 to 12 feet nearshore and up to 13 to 17 feet offshore this afternoon into tonight. .EXCESSIVE COLD IMPACT... Temperatures are expected to cold down to the lower 40s with wind chills approaching the upper 30s across Lake county and portions of northwest Volusia county late tonight into early Saturday morning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Boating and beach conditions will remain hazardous into Saturday, as a fresh northeast breeze over the waters will maintain seas up to 8 to 11 feet nearshore and 12 to 15 feet over the Gulf Stream. A High Surf Advisory will continue along the coast, and a Small Craft Advisory will persist across the coastal waters through Saturday night. High risk of rip currents is likely into the weekend. Rain chances will increase ahead of an approaching cold front into Tuesday, with isolated thunderstorms possible across Osceola and Brevard counties northward from Tuesday afternoon into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Negron/Weitlich
In the hours before
Local storm report, Feb 21, 11:14 AM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1114 AM EST FRI FEB 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM NON-TSTM WND GST 25 ENE PORT CANAVERAL 28.51N 80.18W
02/21/2020 M43.00 MPH AMZ572 FL BUOY
GUST TO 37 KNOTS FROM NNW AT BUOY 41009. FIRST OF SEVERAL
OCCURRENCES.
0747 AM NON-TSTM WND GST NEW SMYRNA BEACH AIRPOR 29.06N 80.95W
02/21/2020 M44.00 MPH Volusia FL AWOS
GUST TO 38 KNOTS FROM THE NORTH.
0750 AM NON-TSTM WND GST 3 W KENNEDY SPACE CENTE 28.64N 80.75W
02/21/2020 M41.00 MPH Brevard FL OTHER FEDERAL
GUST TO 36 KNOTS FROM N AT USAF WIND TOWER 0714.
0945 AM NON-TSTM WND GST 4 NNE HAULOVER CANAL 28.80N 80.74W
02/21/2020 M46.00 MPH Volusia FL OTHER FEDERAL
GUST TO 40 KNOTS FROM THE NNW AT USAF WIND TOWER 0022.
1050 AM NON-TSTM WND GST 4 NNE PORT SAINT JOHN 28.53N 80.77W
02/21/2020 M44.00 MPH Brevard FL OTHER FEDERAL
GUST TO 38 KNOTS FROM THE N AT USAF WIND TOWER 1007.
1105 AM NON-TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
02/21/2020 M46.00 MPH Brevard FL OTHER FEDERAL
GUST TO 40 KNOTS FROM THE N AT USAF WIND TOWER 0019.
&&
PGLocal storm report, Feb 21, 11:57 AM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
1157 AM EST FRI FEB 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST 4 NNE PORT SAINT JOHN 28.53N 80.77W
02/21/2020 M45.00 MPH Brevard FL OTHER FEDERAL
GUST TO 39 KNOTS FROM THE N AT USAF WIND TOWER 1007.
UPDATED FOR SLIGHTLY HIGHER GUST SINCE EARLIER REPORT.
&&
PGLocal storm report, Feb 21, 12:31 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
1231 PM EST FRI FEB 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM NON-TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
02/21/2020 M47.00 MPH Brevard FL OTHER FEDERAL
GUST TO 41 KNOTS FROM THE N AT USAF WIND TOWER 0019.
UPDATED FOR SLIGHTLY HIGHER GUST SINCE EARLIER REPORT.
&&
PGLocal storm report, Feb 21, 1:41 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
141 PM EST FRI FEB 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM NON-TSTM WND GST 25 ENE PORT CANAVERAL 28.51N 80.18W
02/21/2020 M45.00 MPH AMZ572 FL BUOY
GUST TO 39 KNOTS FROM NNE AT BUOY 41009. FIRST OF SEVERAL
OCCURRENCES. UPDATED FOR SLIGHTLY HIGHER GUST SINCE
EARLIER REPORT.
0130 PM NON-TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
02/21/2020 M48.00 MPH Brevard FL OTHER FEDERAL
GUST TO 42 KNOTS FROM THE N AT USAF WIND TOWER 0019.
UPDATED FOR SLIGHTLY HIGHER GUST SINCE PREVIOUS REPORT.
0135 PM NON-TSTM WND GST 4 NNE PORT SAINT JOHN 28.53N 80.77W
02/21/2020 M46.00 MPH Brevard FL OTHER FEDERAL
GUST TO 40 KNOTS FROM THE N AT USAF WIND TOWER 1007.
UPDATED FOR SLIGHTLY HIGHER GUST SINCE EARLIER REPORT.
&&
PGLocal storm report, Feb 21, 3:12 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
312 PM EST FRI FEB 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM NON-TSTM WND GST 5 ESE BAREFOOT BAY 27.86N 80.44W
02/21/2020 M47 MPH AMZ552 FL MESONET
MESONET AT SEBASTIAN INLET MEASURED A PEAK GUST OF 47 MPH
OR 41 KNOTS. SUSTAINED WINDS MAXED OUT AT 39 MPH.
&&
MWThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:31 PM EST | High Surf Advisory | MLB | Volusia | 53 hr |
| Feb 21, 3:09 AM EST | Lake Wind Advisory | MLB | Lake | 17 hr |
| Feb 21, 3:09 AM EST | Wind Advisory | MLB | Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Feb 21, 4:14 AM EST | Small Craft Advisory | MLB | 63 hr |
Nearby
Wind Chill Advisories in Florida, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.